Alert archive / Alabama / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 247, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Aug 24, 2014, 3:59 PM CDT for Geneva County, Houston County, Alabama. It was in force for 31 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 24, 2014, 3:59 PM CDT (20:59 UTC)
- Expired
- Aug 24, 2014, 4:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
Counties Geneva County, AL, Houston County, AL
The radar
The Ft Rucker radar (KEOX), 24 km from the middle of the area, began a volume at 21:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 24, 4:00 PM CDT | TSTM WND DMG | 1 Se Webb, AL | TREE DOWN AT THE 7000 BLOCK OF HIGHWAY 52 EAST |
| Aug 24, 4:14 PM CDT | TSTM WND DMG | 2 Wsw Webb, AL | TREE DOWN AT 1900 JIMBO ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.0 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 487 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1559 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
468
WUUS52 KTAE 242059
SVRTAE
ALC061-069-242145-
/O.NEW.KTAE.SV.W.0247.140824T2059Z-140824T2145Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
359 PM CDT SUN AUG 24 2014
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GENEVA COUNTY IN SOUTHEAST ALABAMA...
HOUSTON COUNTY IN SOUTHEAST ALABAMA...
THIS INCLUDES THE CITY OF DOTHAN...
* UNTIL 445 PM CDT
* AT 357 PM CDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR WEBB...AND MOVING SOUTHWEST AT 20
MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ASHFORD...KINSEY...COWARTS AND TAYLOR
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL
THIS STORM PASSES.
&&
LAT...LON 3131 8519 3122 8512 3102 8544 3124 8559
3126 8553 3125 8549 3127 8549 3129 8543
3129 8542 3130 8541 3131 8536
TIME...MOT...LOC 2100Z 058DEG 18KT 3125 8527
$$
15-HARRIGAN1 follow-up statement
765
WWUS52 KTAE 242130
SVSTAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM CDT SUN AUG 24 2014
ALC061-069-242138-
/O.CAN.KTAE.SV.W.0247.000000T0000Z-140824T2145Z/
GENEVA AL-HOUSTON AL-
430 PM CDT SUN AUG 24 2014
...THE SEVERE THUNDERSTORM WARNING FOR HOUSTON AND NORTHEASTERN
GENEVA COUNTIES IS CANCELLED...
RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN
TALLAHASSEE AT (8 5 0) 9 4 2 8 8 3 3... OR YOU MAY CONTACT LAW
ENFORCEMENT.
LAT...LON 3131 8519 3122 8512 3102 8544 3124 8559
3126 8553 3125 8549 3127 8549 3129 8543
3129 8542 3130 8541 3131 8536
TIME...MOT...LOC 2128Z 058DEG 18KT 3118 8541
$$
15-HARRIGANWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 1:58 PM CDT, 2 hours 1 minute earlier.
Area forecast discussion, Aug 24, 1:58 PM CDT, 2 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
258 PM EDT Sun Aug 24 2014
.Near Term [Through Tonight]...
An eastern U.S. trough will move off the Mid-Atlantic and
Northeast coast through the day today. In its wake middle and
upper level ridging will overspread the southeastern half of the
country. This will strengthen the surface ridge and force it
further down the Eastern Seaboard subsequently pushing a "backdoor"
front into the Tri-State region. Based on this morning's (13Z)
subjective analysis, the front was located near the SC/GA line with
a pre-frontal trough draped through central and southeast Georgia,
and another surface trough oriented northwest to southeast from
Montgomery through Cairo and down the western Florida coastline.
While the westernmost trough appears to have moved very little since
this mornings update, the pre-frontal trough appears to have
weakened under the influence of a decent area of convection across
northeast Florida and southeast Georgia.
Ongoing convection should continue its westward progress this
afternoon and interact with the aforementioned western trough most
likely conglomerating south and east of a line from Tallahassee to
Valdosta, with more of a widely scattered nature across south
Georgia. By the evening, the backdoor front will press into south
Georgia and both focus convection along it and force the remaining
and additional storms further southwest into SE Alabama and the
Florida panhandle. There is a potential for gusty to marginally
severe winds with the strongest storms today, and this will likely
be across the eastern and southeastern Big Bend of Florida in the
mid to late afternoon timeframe.
Finally, the heat will continue to be a concern today with maximum
temperatures forecast to climb to the upper 90s region-wide.
Marginal heat advisory conditions are expected today, especially
west of the majority of the convection this afternoon. This should
be the last day where both temperatures and heat indices will run
above normal.
.Short Term [Monday Through Tuesday Night]...
A deep, dry airmass will move into our forecast area Monday and
Tuesday, greatly reducing our rain chances. Although high
temperatures won't exactly be cool, they will be back to average
(lower 90s) for this time of year. Additionally, the lower
humidity and fresh east winds will make it feel more pleasant than
what we've experienced the past several days.
.Long Term [Wednesday Through Sunday]...
The GFS and ECMWF forecast an area of higher heights over the
Southeast through the period. Initially the deep layer moisture is
forecast to be limited, but by next weekend it may be sufficient
to support scattered mainly afternoon & evening storms (as opposed
to just isolated storms Wednesday through Friday). Temperatures
will be near climo, with lows in the 70s and highs in the 90s.
&&
.Aviation...
[Through 18Z Monday] VFR conditions will prevail through the TAF,
outside of showers and thunderstorms. Restrictions due to storms
are most likely at TLH, ABY, and VLD this afternoon, followed by
ECP and possibly DHN this evening.
&&
.Marine...
Northeast winds will increase overnight as the "backdoor" cold
front moves southeast across the marine area. Winds & seas will be
well above average for this time of year through at least Tuesday
night- possibly reaching advisory levels at times.
&&
.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.
&&
.Hydrology...
After scattered storms today, expect a stretch of dry conditions
through much of this week. As a result, river stages will remain
low.
&&
.Preliminary Point Temps/PoPs...
Tallahassee 75 93 72 92 72 / 40 10 10 20 20
Panama City 78 92 75 92 75 / 50 10 10 20 20
Dothan 73 92 69 91 70 / 40 10 10 10 10
Albany 72 92 68 92 69 / 20 0 0 10 10
Valdosta 73 92 68 91 68 / 20 10 10 20 10
Cross City 75 91 71 91 69 / 40 30 10 20 10
Apalachicola 78 92 76 90 77 / 50 10 10 20 20
&&
.TAE Watches/Warnings/Advisories...
FL...Heat Advisory until 8 PM EDT /7 PM CDT/ this evening for Calhoun-
Central Walton-Coastal Bay-Coastal Dixie-Coastal Franklin-
Coastal Gulf-Coastal Jefferson-Coastal Taylor-Coastal
Wakulla-Gadsden-Holmes-Inland Bay-Inland Dixie-Inland
Franklin-Inland Gulf-Inland Jefferson-Inland Taylor-Inland
Wakulla-Inland Walton-Jackson-Lafayette-Leon-Liberty-
Madison-South Walton-Washington.
GA...Heat Advisory until 8 PM EDT this evening for Baker-Berrien-
Brooks-Calhoun-Colquitt-Cook-Decatur-Dougherty-Early-Grady-
Irwin-Lanier-Lowndes-Miller-Mitchell-Seminole-Thomas-Tift-
Worth.
AL...Heat Advisory until 7 PM CDT this evening for Coffee-Dale-Geneva-
Henry-Houston.
GM...None.
&&
NEAR TERM...HARRIGAN
SHORT TERM...FOURNIER
LONG TERM...FOURNIER
AVIATION...HARRIGAN
MARINE...FOURNIER
FIRE WEATHER...HARRIGAN
HYDROLOGY...GODSEYThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 4:02 PM CDT | Severe Thunderstorm Warning | TAE | Coffee, Dale | 32 min |
| Aug 24, 4:55 PM CDT | Special Weather Statement | TAE | Coffee, Geneva | 50 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.